Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 28, 2011, 7:05 PM EST for 6 counties in North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 7:05 PM EST (00:05 UTC)
- Expired
- Feb 28, 2011, 8:00 PM EST
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 7:20 PM EST | TSTM WND DMG | Taylortown, NC | MOORE CO 911 RECEIVED REPORT FROM SPOTTER OF TREES DOWN OFF HWY 211 NEAR TAYLORTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:04 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -430 m²/s²
- 0-3 km storm-relative helicity
- -326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS52 KRAH 010005
SVRRAH
NCC051-085-093-123-125-153-010100-
/O.NEW.KRAH.SV.W.0004.110301T0005Z-110301T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
WEST CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EST
* AT 702 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR ROBBINS AND EAGLE
SPRINGS TO COVINGTON IN MOORE AND SOUTHEASTERN MONTGOMERY
COUNTIES... MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PINEVIEW...
EAGLE SPRINGS...
SOUTHERN PINES...
ELLERBE...
ABERDEEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3503 7957 3513 7980 3520 7974 3536 7966
3532 7921 3531 7919 3532 7917 3530 7901
3525 7887 3522 7891 3510 7886 3502 7899
3501 7921
TIME...MOT...LOC 0002Z 258DEG 54KT 3532 7954
$$
BADGETT3 follow-up statements
735
WWUS52 KRAH 010020
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EST MON FEB 28 2011
NCC123-153-010028-
/O.CAN.KRAH.SV.W.0004.000000T0000Z-110301T0100Z/
MONTGOMERY NC-RICHMOND NC-
720 PM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHMOND AND
SOUTHEASTERN MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST AND THE WARNING
IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3502 7945 3506 7950 3507 7955 3529 7947
3532 7939 3532 7921 3531 7918 3532 7915
3531 7904 3524 7889 3521 7891 3510 7886
3507 7891 3501 7919
TIME...MOT...LOC 0018Z 259DEG 44KT 3522 7924
$$
NCC051-085-093-125-010100-
/O.CON.KRAH.SV.W.0004.000000T0000Z-110301T0100Z/
HOKE NC-CUMBERLAND NC-MOORE NC-HARNETT NC-
720 PM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR WESTERN HARNETT...SOUTHEASTERN MOORE...NORTHWESTERN
CUMBERLAND AND NORTHERN HOKE COUNTIES...
AT 718 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
FROM CARTHAGE AND SOUTHERN PINES MOVING EAST AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PINEVIEW...POPE AFB...
FORT BRAGG...SPRING LAKE AND BONNIE DOONE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3502 7945 3506 7950 3507 7955 3529 7947
3532 7939 3532 7921 3531 7918 3532 7915
3531 7904 3524 7889 3521 7891 3510 7886
3507 7891 3501 7919
TIME...MOT...LOC 0018Z 259DEG 44KT 3522 7924
$$
BADGETT639
WWUS52 KRAH 010036
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EST MON FEB 28 2011
NCC051-085-093-125-010100-
/O.CON.KRAH.SV.W.0004.000000T0000Z-110301T0100Z/
HOKE NC-CUMBERLAND NC-MOORE NC-HARNETT NC-
736 PM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR SOUTHWESTERN HARNETT...SOUTHERN MOORE...NORTHWESTERN CUMBERLAND
AND NORTHERN HOKE COUNTIES...
AT 733 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES WEST
OF POPE AFB...OR 7 MILES WEST OF FORT BRAGG...MOVING EAST AT 50 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE... FORT BRAGG... SPRING
LAKE... PINEVIEW.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3502 7944 3506 7950 3507 7955 3517 7929
3523 7916 3531 7920 3531 7914 3532 7915
3531 7904 3524 7889 3521 7891 3510 7886
3507 7891 3501 7919
TIME...MOT...LOC 0034Z 263DEG 44KT 3518 7898
$$
BADGETT102
WWUS52 KRAH 010103
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EST MON FEB 28 2011
NCC051-085-093-125-010113-
/O.EXP.KRAH.SV.W.0004.000000T0000Z-110301T0100Z/
HOKE NC-CUMBERLAND NC-MOORE NC-HARNETT NC-
803 PM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARNETT...
SOUTHERN MOORE...NORTHWESTERN CUMBERLAND AND NORTHERN HOKE COUNTIES
EXPIRED AT 800 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3502 7944 3506 7950 3507 7955 3517 7929
3523 7916 3531 7920 3531 7914 3532 7915
3531 7904 3524 7889 3521 7891 3510 7886
3507 7891 3501 7919
TIME...MOT...LOC 0036Z 263DEG 44KT 3516 7895
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:22 PM EST, 43 minutes earlier.
Area forecast discussion, Feb 28, 6:22 PM EST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 622 PM EST MON FEB 28 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. DRY AND COOLER HIGH PRESSURE WILL FOLLOW FOR TUESDAY...WITH A SLIGHT MODERATION ON WEDNESDAY BEFORE A BACKDOOR COLD FRONT DROPS SOUTH THROUGH THE AREA WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 622 PM MONDAY... NEW SEVERE THUNDERSTORM WATCH WILL BE ISSUED TO COVER ALL OF THE REGION THROUGH THE SANDHILLS AND COASTAL PLAIN. THE NW ZONES INCLUDING THE PIEDMONT TRIAD REGION WILL BE PULLED FROM THE PREVIOUS WATCH AS CONDITIONS HAVE GREATLY STABILIZED BY THE PASSAGE OF THE MAIN LINE OF CONVECTION. THE MAIN LINE WAS MOVING SE THROUGH THE EASTERN PIEDMONT AND NORTHERN SANDHILLS AT 616 PM... AND BECOMING MORE WEST TO EAST ORIENTED. THE MAIN THREAT CONTINUES TO BE DAMAGING WINDS ALONG BOWING LINE SEGMENTS. THE MAIN BOW ECHO WAS PUSHING EAST AT 50 MPH ACROSS CHATHAM COUNTY IN THE VICINITY OF SILER CITY AT 616 PM.. THIS WAS AT THE INTERSECTIONS OF THE COLD OUTFLOW ARRIVING FROM THE NORTH... THE CONVECTIVE LINE FROM THE NW... AND THE CONTINUED INFLOW FROM THE SW OUT AHEAD OF THE LINE. IT APPEARS THAT THE MAIN BOW SEGMENT WILL TRACK ESE TOWARD WAKE... BUT SHOULD BEGIN TO TURN MORE SE (POSSIBLY JUST SOUTH OF RALEIGH) WITH LEE... SOUTH WAKE... AND NORTH HARNETT IN LINE FOR POTENTIAL WIND DAMAGE. CENTRAL WAKE TO NORTH JOHNSTON IS NOT OUT OF THE MAIN THREAT... BUT THE COLD OUTFLOW FROM THE NORTH MAY PUSH SOUTH THROUGH RALEIGH AND CLAYTON BEFORE THE BOWING SEGMENT ARRIVES (THIS WOULD CREATE MORE OF AN ELEVATED HAIL THREAT IN THIS REGION). OTHER BOWING SEGMENTS ALONG THE LINE MAY PRODUCE WIND DAMAGE THROUGH THE WATCH PERIOD FROM ROCKINGHAM AND SOUTHERN PINES EAST THROUGH THE SANDHILLS AND COASTAL PLAIN. BADGETT && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... AS OF 240 PM MONDAY... TRANQUIL WEATHER PATTERN THIS PERIOD WITH SIGNIFICANT SWING IN THE TEMPS FROM DAY-TO-DAY. MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT TUESDAY THROUGH WEDNESDAY NIGHT. COOL HIGH PRESSURE BUILDS INTO CENTRAL NC TUESDAY. THICKNESSES PROGGED TO BE IN THE 1310S WHICH IS SLIGHTLY BELOW NORMAL. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS NEAR 50 TO THE LOW-MID 50S. SHADED MAX TEMPS A LITTLE WARMER THAN THIS BUT ON THE COOL SIDE OF MOS. MAX TEMPS LOWER 50S NW TO THE UPPER 50S SW. EXPECT A BIT OF A BREEZE EARLY TUESDAY WHEN LOW LEVEL CAA IS MOST PRONOUNCED. SURFACE RIDGE SETTLES OVERHEAD TUESDAY NIGHT. EXPECT GOOD NOCTURNAL COOLING CONDITIONS. WITH DRY AIR IN PLACE AND JUST A FEW CIRRUS EXPECTED OVERHEAD...MIN TEMPS AT OR BELOW FREEZING WILL BE WIDESPREAD WITH UPPER 20S PROBABLE IN THE NORMALLY COLDER LOCALES. WEDNESDAY INTO WEDNESDAY NIGHT...SURFACE RIDGE MOVES QUICKLY EAST WHILE ANOTHER HIGH (1040+MB) OVER THE GREAT LAKES BUILDS INTO OUR REGION. IN BETWEEN THE ANTI-CYCLONES WILL BE A SURFACE COLD FRONT THAT APPROACHES FROM THE NORTH LATE WEDNESDAY AND CROSSES THE REGION WEDNESDAY EVENING. A TIGHTENING SURFACE PRESSURE GRADIENT WILL INCREASE A WEST-SW FLOW AHEAD OF THE FRONT...ADVECTING WARMER AIR INTO CENTRAL NC. THIS IS REVEALED BY AFTERNOON THICKNESSES REBOUNDING INTO THE 1340S. THUS...AFTER A CHILLY START TO THE DAY...EXPECT AFTERNOON TEMPS TO SOAR INTO THE 60-65 DEGREE RANGE. PASSAGE OF THE SURFACE FRONT WEDNESDAY NIGHT SHOULD KEEP THE AIR MASS WELL MIXED. FAVORED MIN TEMPS ON THE WARMER SIDE OF GUIDANCE MID 30S NORTH TO NEAR 40 SOUTHEAST. CAA THURSDAY AND ORIENTATION OF SURFACE-850MB SURFACE RIDGE WILL RESULT IN 850MB THERMAL TROUGH OVER THE REGION. THE ARRIVAL OF THE COLDER AIR WILL RESULT IN THICKNESSES NEAR 1310M (GIVE OR TAKE A FEW). THUS...EXPECT MAX TEMPS THURSDAY ABOUT A CATEGORY COOLER THAN NORMAL (LOWER 50S NORTH TO MID/UPPER 50S SOUTH). CLEAR AND COOL THURSDAY NIGHT WITH MIN TEMPS NEAR 30 NORTH TO MID 30S SOUTH. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... STILL BELOW AVERAGE CONFIDENCE IN THE FORECAST FRIDAY THROUGH MONDAY AS MEDIUM RANGE GUIDANCE STILL DIFFER ON STRENGTH AND TIMING OF SYSTEM PREDICTED TO AFFECT CENTRAL NC THIS WEEKEND. GFS HAS BEEN CONSISTENT IN MAINTAINING A PROGRESSIVE FLOW PATTERN...LIFTING A NEUTRAL TILT S/W AND ASSOCIATED WELL-DEFINED SURFACE WAVE WELL NORTH-NORTHWEST OF OUR REGION LATE SATURDAY THROUGH EARLY SUNDAY WITH CLEARING SKIES EXPECTED BY SUNDAY AFTERNOON. BEST SHOT AT APPRECIABLE RAIN PER GFS WOULD BE SATURDAY NIGHT. MEANWHILE ECMWF HAS ALSO BEEN CONSISTENT FROM RUN-TO-RUN...DEPICTING A SHARPER/MUCH DEEPER/MORE SOUTHERN SYSTEM THAT GAINS A SLIGHT NEGATIVE TILT TO THE S/W THAT CROSSES THE SE U.S. SUNDAY NIGHT (24 HOURS SLOWER THAN THE GFS). RATHER THAN HAVING ONE DOMINATE SURFACE WAVE...ECMWF SUGGEST A SERIES OF SURFACE WAVES LIFTING NWD ALONG THE SLOW MOVING SURFACE FRONT. THE ECMWF SCENARIO WOULD BRING COPIOUS AMOUNTS OF RAIN TO THE REGION AS GULF AND ATLANTIC INFLOW WILL RESULT IN A VERY MOIST AIR MASS AHEAD OF THE SYSTEM. ALSO THE MORE SOUTHERN TRACK WOULD INCREASE THE POTENTIAL FOR SEVERE STORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. IF ECMWF SCENARIO VERIFIES...RAIN THREAT HIGHEST LATE SUNDAY THROUGH SUNDAY NIGHT. WHILE TOO EARLY TO SAY WHICH SCENARIO WILL PAN OUT...LATEST CANADIAN GIVES A NOD TOWARD THE ECMWF SOLUTION. THUS HAVE LEANED THE FORECAST SIMILAR TO THE ECMWF. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... AS OF 1255 PM MONDAY... STRONG 30-35KT SWLY WIND GUSTS WILL CONTINUE THROUGH THIS AFTERNOON AS A COLD FRONT AND LINE OF CONVECTION APPROACH FROM THE WEST. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CROSS THE AREA BETWEEN ROUGHLY 20Z THIS AFTERNOON AND 04Z TONIGHT. WHILE CONFIDENCE IN THE COVERAGE OF THUNDERSTORMS IS LESS CERTAIN...ANY THUNDERSTORMS WILL LEAD TO BRIEF HEAVY DOWNPOURS...MVFR/IFR CONDITIONS...AND STRONG TO POTENTIALLY SEVERE WIND GUSTS. THE COLD FRONT CROSS THE AREA ALONG WITH OR JUST BEHIND THE CONVECTION...WITH WINDS SWINGING TO NW AND REMAINING GUSTY TO 20KT OR SO THROUGH THE NIGHT. EXPECT VFR CONDITIONS TO RETURN QUICKLY BEHIND THE FRONT. HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY REGION ON TUESDAY...AND THEN EXTEND SOUTH OVER CENTRAL NC. 10-12KT NORTHERLY WINDS WILL SLOWLY VEER NELY AND WEAKEN THROUGH THE DAY. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID TO LATE WEEK. && .CLIMATE... RECORD HIGHS FOR FEBRUARY 28... KRDU...80...1948 KGSO...79...1948 RECORD HIGH MINIMUM FOR FEBRUARY 28... KRDU...57...1995 KGSO...57...1945 && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...SMITH NEAR TERM...SMITH/BADGETT SHORT TERM...WSS LONG TERM...WSS AVIATION...SMITH CLIMATE...WFO RAH
Hazardous weather outlook, Feb 28, 6:24 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 624 PM EST MON FEB 28 2011 NCZ023>028-039>043-073>078-083>086-088-089-011130- ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 624 PM EST MON FEB 28 2011 ...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL NORTH CAROLINA THIS EVENING. DUE TO VERY STRONG SOUTHWESTERLY WINDS ALOFT... ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-021-022-038-011130- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-DAVIDSON- 624 PM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. GIH
In the hours before
Local storm report, Feb 28, 6:47 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 4 NE TEER 36.00N 79.18W
02/28/2011 ORANGE NC 911 CALL CENTER
ORANGE CO 911 REPORTED TREE DOWN IN ORANGE GROVE AT
BRADSHAW QUARRY RD
&&
EVENT NUMBER RAH1100258
TDHLocal storm report, Feb 28, 6:51 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL LEXINGTON 35.81N 80.26W
02/28/2011 E1.00 INCH DAVIDSON NC PUBLIC
&&
EVENT NUMBER RAH1100259
JOLocal storm report, Feb 28, 6:53 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL THOMASVILLE 35.89N 80.08W
02/28/2011 E0.88 INCH DAVIDSON NC PUBLIC
&&
EVENT NUMBER RAH1100260
JOLocal storm report, Feb 28, 6:55 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 1 E APEX 35.73N 78.82W
02/28/2011 E0.25 INCH WAKE NC NWS EMPLOYEE
&&
EVENT NUMBER RAH1100261
JOSpecial weather statement, Feb 28, 6:58 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EST MON FEB 28 2011
NCZ011-028-042-043-077-078-088-089-010100-
CUMBERLAND-EDGECOMBE-HALIFAX-HARNETT-JOHNSTON-SAMPSON-WAYNE-WILSON-
658 PM EST MON FEB 28 2011
...A LINE OF STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH AS IT
MOVES SOUTHEAST THROUGH EDGECOMBE... WILSON... JOHNSTON... WAYNE...
HARNETT... SAMPSON AND CUMBERLAND COUNTIES THROUGH 800 PM EST...
AT 655 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS WITH STRONG WINDS ALONG A LINE EXTENDING FROM SCOTLAND
NECK TO WILSON TO LILLINGTON...MOVING SOUTHEAST AT 35 MPH. WINDS
JUST AHEAD OF THIS LINE ARE LIKELY TO GUST TO 40 TO 45 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TARBORO...
SMITHFIELD... SELMA... GOLDSBORO... STANTONSBURG... PRINCETON...
CONETOE... WADE... NEWTON GROVE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3600 7739 3591 7734 3582 7735 3579 7748
3557 7782 3517 7783 3514 7790 3518 7801
3517 7816 3489 7814 3474 7819 3470 7811
3458 7829 3483 7847 3484 7857 3538 7895
3574 7793 3619 7734 3617 7730 3609 7725
TIME...MOT...LOC 2355Z 314DEG 30KT 3612 7734 3568 7789
3535 7885
GIHSpecial weather statement, Feb 28, 7:01 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EST MON FEB 28 2011
NCZ042-010030-
JOHNSTON-
701 PM EST MON FEB 28 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 730
PM EST...
AT 659 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KNIGHTDALE TO NEAR CLAYTON
AND FUQUAY-VARINA...MOVING EAST AT 50 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...COATS
CROSSROADS...CLAYTON...FLOWERS AND SMITHFIELD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3547 7822 3545 7863 3548 7866 3552 7871
3570 7847 3570 7845 3581 7826 3575 7824
3571 7816 3567 7816 3561 7813
TIME...MOT...LOC 2359Z 270DEG 36KT 3584 7864 3570 7857
3552 7865
JOThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:01 PM EST | Special Weather Statement | RAH | Johnston | 29 min |
| Feb 28, 7:35 PM EST | Special Weather Statement | RAH | Wilson | 10 min |
| Feb 28, 8:19 PM EST | Special Weather Statement | RAH | Scotland | 26 min |
| Mar 1, 1:24 AM EST | Special Weather Statement | RAH | Edgecombe, Franklin, Johnston, Nash, Wayne, Wilson | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.